MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Model Number 806455
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) was unable to duplicate the reported complaint.The fsr replaced the occluder head.The unit operated to the manufacturer's specifications.The suspect device will be returned for further evaluation.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the occluder control on the screen kept moving on its own.The device was not changed out.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: the manufacturer's clinical specialist tried to gather additional information from the perfusionist regarding the incident the team had with the venous occluder on the heart lung machine (hlm) during a cardiopulmonary bypass (cpb) procedure on (b)(6) 2020.It is not known if the occluder was calibrated prior to going on bypass for the procedure.The complaint states that the control on the central control monitor (ccm) for the occluder was moving up and down on its own.It was not able to confirmed or disconfirmed that the actual mechanical occluder was mimicking the software seen on the screen.Additionally, it was asked if the perfusionist was able to use the occluder, or if they reverted to using clamps.This mitigation was not answered.The team did not exchange the occluder during the procedure.There was no delay in the continuation of the surgical procedure.There was no harm or blood loss associated with the event.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) observed the occluder head to successfully calibrate and function as expected.There were no observations of any movement of the central control monitor (ccm) slide bar when not interacting with the ccm.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint was confirmed.The service representative technician was unable to duplicate the reported issue.He observed the occluder to function as intended through the evaluation.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9708506
Report Number1828100-2020-00051
Device Sequence Number3654313
Product Code DTQ
UDI-Device Identifier00886799000878
UDI-Public(01)00886799000878(11)190116
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number806455
Device Catalogue Number806455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer02/13/2020
05/01/2020
10/06/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/09/2020
05/22/2020
10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1